Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Miami, FL

June 26, 2017Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 26, 2017, 4:12 PM EDT for Collier County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2017, 4:12 PM EDT (20:12 UTC)
Expired
Jun 26, 2017, 5:00 PM EDT
In force
48 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 95 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

236 
WWUS82 KMFL 262012
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
412 PM EDT MON JUN 26 2017
 
FLZ069-070-262100-
Coastal Collier County FL-Inland Collier County FL-
412 PM EDT MON JUN 26 2017

...Significant Weather Advisory for 45 to 55 mph winds for south
central Collier County Until 500 PM EDT...

* At 412 PM EDT...Doppler radar was tracking a strong thunderstorm
  near Carnestown, or near Everglades City, moving north at 5 mph.

* The primary impacts will be gusty winds of 45 TO 55 mph. These
  winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Chokoloskee, Carnestown, Copeland, Plantation Island, Big Cypress
  National Preserve and Jerome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2608 8122 2587 8118 2580 8136 2599 8141
TIME...MOT...LOC 2012Z 168DEG 6KT 2591 8131 

$$

JT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 4:11 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 26, 4:11 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
411 PM EDT Mon Jun 26 2017

.DISCUSSION...

THIS AFTERNOON AND TONIGHT: Frontal boundary is draped across the
north Central peninsula this afternoon, pushing the ridge axis
further south into our region. With the axis overhead steering
flow is very light, with a little more southerly component than
the past few days. Scattered showers and storms are ongoing along
both seabreezes as they move inland this afternoon. Boundary
collisions, along with the collision of the seabreezes will
continue to drive development into the evening hours. Given the
light flow, storm movement will be minimal with heavy rain, gusty
winds, and lightning the main concerns. While most activity will
remain over the interior, outflow boundaries may drive a few
storms into either coast.

Convection dies late tonight with mesoscale models hinting at
landbreeze development leading to the development of showers and
storms over the water and adjacent land areas overnight.

TUESDAY AND WEDNESDAY: Upper level trough moving across the eastern
US erodes the northern side of the western Atlantic ridge through
midweek. Low level front currently across North/Central Florida will
slowly drop south through mid week, but as is usually the case this
time of year, washes out before it reaches Lake Okeechobee.

Prevailing flow will become more southwesterly, though fairly light
at 10kts or less, with a modest increase in mid level moisture and
slightly cooler temperatures aloft. All of the above will lead to a
higher coverage of showers and storms as we head into mid week. We
should see both seabreezes developing and moving inland, with the
best coverage during the late afternoons and evenings over the
interior with the seabreeze collision.

THURSDAY THROUGH UPCOMING WEEKEND: Remnant frontal boundary across
the FL peninsula washes out into late week across the state. Upper
level trough will exit the northeastern US as the upper level
extent of the Western Atlantic ridge rebuilds across Florida. The
surface ridge behind the front across the Mid Atlantic will move
offshore and reinforce the western Atlantic ridge, bringing a
return of prevailing deep easterly flow. This drier, more
subsident pattern will allow rain chances to drop closer to
seasonal norms for this time of year with afternoon convection
favoring interior and Gulf coast areas as the east coast
seabreezes moves inland faster.

&&

.MARINE...Frontal boundary across North/Central Florida will weaken
the western Atlantic high, leaving light easterly flow in place
through midweek. Both the Gulf and Atlantic seabreezes will develop
and move inland each afternoon, bringing winds up to around 10kts
near the coast. Best coverage of showers and thunderstorms will
generally be inland, however outflow boundaries could enhance some
convection over the waters. High pressure rebuilds to the north late
week with east-southeast winds returning around 10-15kts into the
upcoming weekend.

&&

.AVIATION...Showers are developing inland from the east coast
terminals and just north and east of KAPF as of 1745Z. Expect some
of these will mature into thunderstorms over the next several
hours with very slow W/NW movement. New development along gust
fronts may push some of this activity toward the terminals later
this afternoon or evening so VCTS will be maintained until 01Z. A
brief period of IFR conditions and variable/gusty winds may
accompany any thunderstorms should they impact terminals.
Overnight light and variable winds before sea breezes kick in
along both coasts after sunrise. Some guidance indicates showers
may develop along the land breeze late tonight off the Atlantic
Coast and push west toward the east coast terminals toward
sunrise, so VCSH may need to be added to the TAFs in later
issuance if confidence in this increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  77  91  75  90 /  10  50  30  50
Fort Lauderdale  79  90  78  91 /  20  40  40  50
Miami            78  91  78  92 /  20  50  40  60
Naples           76  89  76  91 /  20  30  20  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

DISCUSSION...88/ALM
MARINE...88/ALM
AVIATION...22/KS
Hazardous weather outlook, Jun 26, 11:47 AM EDT, 4 hours 25 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1147 AM EDT Mon Jun 26 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270400-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1147 AM EDT Mon Jun 26 2017

Strong Thunderstorms Possible Today Over Interior...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Thunderstorms are possible today, with a slight chance
along the Atlantic coastline, and a chance to likely in the interior
and Gulf coast. The main hazard will be lightning. However, a few
storms could be strong with gusty winds over interior and western
areas.

Wind: The strongest storms over the interior and western portions of
South Florida could produce gusty winds of 40 to 50 mph.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Thunderstorms will continue to be possible each day, mostly in the
afternoon across interior sections, through the week. The main
threats will be lightning and locally heavy rain.

No other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jun 26, 1:02 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
102 PM EDT MON JUN 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     RIP CURRENTS     PALM BEACH SHORES       26.79N  80.03W
06/25/2017                   AMZ650             FL   BROADCAST MEDIA

            *** 1 FATAL, 3 INJ *** FOUR SWIMMERS WERE PULLED OUT BY
            RIP CURRENTS AT OCEAN REEF PARK AND CITY BEACH MUNICIPAL
            PARK IN PALM BEACH COUNTY ON SUNDAY... TIME UNKNOWN. THE
            FOUR OF THEM WERE PULLED FROM THE WATER. THERE WAS 1
            FATALITY AND THE OTHER 3 WERE TRANSPORTED TO THE
            HOSPITAL. THE FATALITY WAS A 14 YEAR OLD BOY FROM
            PAHOKEE FLORIDA.

&&

EVENT NUMBER MFL1700246

HAGEN
Special weather statement, Jun 26, 2:17 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
217 PM EDT MON JUN 26 2017

FLZ069-070-261900-
Coastal Collier County FL-Inland Collier County FL-
217 PM EDT MON JUN 26 2017

...Significant Weather Advisory for 45 to 55 mph winds for
southwestern Collier County Until 300 PM EDT...

* At 216 PM EDT...Doppler radar was tracking a strong thunderstorm
  over West Toll Gate On Alligator Alley, or 7 miles southwest of
  Golden Gate Estates, moving southwest at 10 mph.

* The primary impacts will be gusty winds of 45 TO 55 mph. These
  winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Naples, Golden Gate Estates, Marco Island Airport, Belle Meade,
  Naples Manor, East Naples, Golden Gate, Lely Resort, West Toll Gate
  On Alligator Alley, Vineyards, Royal Palm Hammock, North Naples,
  Lely, South Blocks Golde, Intersection I-75 And Everglades Blvd and
  Fiddlers Creek.

LAT...LON 2625 8173 2622 8150 2593 8156 2607 8181
TIME...MOT...LOC 1816Z 029DEG 10KT 2614 8168

JT
Local storm report, Jun 26, 3:14 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT MON JUN 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     WATER SPOUT      2 E PALM BEACH          26.70N  80.01W
06/26/2017                   AMZ650             FL   PUBLIC

            PUBLIC REPORTED A WATER SPOUT OFF THE COAST OF WEST
            PALM BEACH THIS MORNING. LOCATION AND TIME ARE
            ESTIMATED.

&&

EVENT NUMBER MFL1700247

FISHER
Special weather statement, Jun 26, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
412 PM EDT MON JUN 26 2017

FLZ069-070-262100-
Coastal Collier County FL-Inland Collier County FL-
412 PM EDT MON JUN 26 2017

...Significant Weather Advisory for 45 to 55 mph winds for south
central Collier County Until 500 PM EDT...

* At 412 PM EDT...Doppler radar was tracking a strong thunderstorm
  near Carnestown, or near Everglades City, moving north at 5 mph.

* The primary impacts will be gusty winds of 45 TO 55 mph. These
  winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Chokoloskee, Carnestown, Copeland, Plantation Island, Big Cypress
  National Preserve and Jerome.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2608 8122 2587 8118 2580 8136 2599 8141
TIME...MOT...LOC 2012Z 168DEG 6KT 2591 8131

JT

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:34 AM EDTSpecial Marine WarningMFL41 min
Jun 26, 2:17 PM EDTSpecial Weather StatementMFLCollier43 min
Jun 26, 6:44 PM EDTSpecial Weather StatementMFLBroward46 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.